Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 20, NWS Tallahassee, FL

September 29, 2011

NWS Tallahassee, FL issued this small craft advisory at Sep 29, 2011, 9:41 PM EDT. It took effect at Sep 30, 2011, 8:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2011, 9:41 PM EDT (01:41 UTC)
In effect from
Sep 30, 2011, 8:00 PM EDT
Expired
Oct 1, 2011, 2:00 PM EDT
In force
18 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WHUS72 KTAE 300141
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
941 PM EDT THU SEP 29 2011

...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM EDT FRIDAY TO 11
AM EDT FRIDAY FOR ALL OF THE COASTAL WATERS...

.AN EARLY AUTUMN COLD FRONT WILL SWEEP THROUGH THE NORTHEAST
GULF OF MEXICO FRIDAY AFTERNOON. WINDS BEHIND THE FRONT WILL
QUICKLY SHIFT FROM THE WEST TO THE NORTH...AND INCREASE TO 20 TO
25 KNOTS ACROSS MOST OF THE WATERS BY EARLY FRIDAY EVENING. THIS
WILL CAUSE SEAS TO BUILD UP TO 5 TO 7 FEET IN THE WATERS MORE THAN
20 NAUTICAL MILES OFFSHORE. THE WINDS WILL SUBSIDE SLIGHTLY BY MID
MORNING SATURDAY...BUT SHOULD REMAIN AT CAUTIONARY LEVELS FOR
SMALL CRAFT THROUGH AT LEAST SATURDAY NIGHT.

GMZ730-750-755-765-770-775-301000-
/O.NEW.KTAE.SC.Y.0020.110930T2200Z-111001T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
941 PM EDT THU SEP 29 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 11 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 11 AM EDT
SATURDAY. 

* WINDS: NORTH 20 TO 25 KNOTS...WITH GUSTS UP TO 32 KNOTS.

* SEAS: BUILDING TO 5 TO 7 FEET FRIDAY NIGHT IN AREAS WELL
  OFFSHORE...AND 3 TO 5 FEET IN AREAS WITHIN 20 NM OF SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LAMERS
4 follow-up statements
058 
WHUS72 KTAE 300800
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 AM EDT FRI SEP 30 2011

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM EDT TODAY TO 2
PM EDT SATURDAY FOR ALL LEGS OF THE COASTAL WATERS...

.AN UNUSUALLY STRONG EARLY AUTUMN COLD FRONT WILL SWEEP THROUGH
THE NORTHEAST GULF OF MEXICO LATER THIS AFTERNOON AND EVENING.
WINDS BEHIND THE FRONT WILL QUICKLY SHIFT FROM THE NORTHWEST TO
THE NORTH...AND QUICKLY INCREASE TO 20 TO 25 KNOTS WITH HIGHER
GUSTS ACROSS MOST OF THE MARINE AREA TONIGHT. THIS INCREASE IN
WINDS WILL HELP BUILD SEAS INTO THE TO 5 TO 7 FOOT RANGE
OFFSHORE...AND AT LEAST 3 TO 5 FEET NEARSHORE. THESE WINDS WILL
SUBSIDE SLIGHTLY BY MID MORNING SATURDAY...BUT WILL LIKELY REMAIN
AT CAUTIONARY LEVELS THROUGH AT LEAST SATURDAY NIGHT. THE ELEVATED
SEAS WILL BE SLOWER TO SUBSIDE. THEREAFTER...OCCASIONAL PERIODS OF
CAUTIONARY OR EVEN ADVISORY LEVEL CONDITIONS WILL BE POSSIBLE INTO
THE EARLY PART OF NEXT WEEK...AS WINDS GRADUALLY VEER AROUND FROM
THE NORTH TO THE EAST.


GMZ730-750-755-765-770-775-301600-
/O.EXT.KTAE.SC.Y.0020.110930T2200Z-111001T1800Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
400 AM EDT FRI SEP 30 2011

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 2 PM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 2 PM EDT SATURDAY. 

* WINDS: NORTH 20 TO 25 KNOTS...WITH HIGHER GUSTS.

* SEAS: BUILDING TO 6 TO 8 FEET WELL OFFSHORE AND 4 TO 6 FEET
  NEARSHORE. HOWEVER...SEAS WILL PEAK AT 3 TO 5 FEET IN APALACHEE
  BAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

17-GOULD
532 
WHUS72 KTAE 301957
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT FRI SEP 30 2011

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM EDT SATURDAY...

.A STRONG COLD FRONT WILL CROSS THROUGH THE FORECAST WATERS THIS 
EVENING. NORTHERLY WINDS WILL INCREASE RAPIDLY IN THE WAKE OF THE 
FRONT AND QUICKLY REACH ADVISORY LEVELS. ADVISORY LEVEL WINDS WILL 
CONTINUE THROUGH THE OVERNIGHT AND SATURDAY MORNING HOURS BEFORE 
SETTLING DOWN TO CAUTIONARY LEVELS FOR SATURDAY AFTERNOON. SEAS WILL 
RAMP UP OVERNIGHT AS WELL REACHING 3 TO 5 FEET IN THE NEARSHORE 
WATERS AND 5 TO 7 FEET FURTHER OFFSHORE. EXPECT THESE ELEVATED SEAS 
TO CONTINUE INTO SATURDAY.

GMZ730-750-755-765-770-775-011500-
/O.EXT.KTAE.SC.Y.0020.111001T0000Z-111001T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
357 PM EDT FRI SEP 30 2011

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM EDT SATURDAY. 

* WINDS: NORTH 20 TO 25 KNOTS...WITH HIGHER GUSTS.

* SEAS: BUILDING TO 5 TO 7 FEET WELL OFFSHORE AND 3 TO 5 FEET
  NEARSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN/MROCZKA
984 
WHUS72 KTAE 010735
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 AM EDT SAT OCT 1 2011

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM THIS AFTERNOON...

.A STRONG COLD FRONT WILL EXIT THE FORECAST WATERS THIS MORNING.
NORTHERLY WINDS WILL INCREASE RAPIDLY IN ITS WAKE AND QUICKLY
REACH ADVISORY LEVELS DURING THE PREDAWN HOURS BEFORE SETTLING
DOWN TO CAUTIONARY LEVELS DURING SATURDAY AFTERNOON. DURING THAT
TIME...SEAS WILL REACH 3 TO 5 FEET IN THE NEARSHORE WATERS AND 5
TO 7 FEET FURTHER OFFSHORE.

GMZ730-750-755-765-770-775-011800-
/O.EXT.KTAE.SC.Y.0020.000000T0000Z-111001T1800Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
335 AM EDT SAT OCT 1 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* WINDS: NORTH 20 TO 25 KNOTS...WITH HIGHER GUSTS.

* SEAS: BUILDING TO 5 TO 7 FEET WELL OFFSHORE AND 3 TO 5 FEET  
NEARSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BLOCK
305 
WHUS72 KTAE 011425
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1025 AM EDT SAT OCT 1 2011

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM THIS
AFTERNOON...

.NORTHERLY WINDS NEAR ADVISORY LEVELS WILL CONTINUE THIS MORNING
BEHIND A COLD FRONT. A SLIGHT DECREASE IN THESE WINDS CAN BE
EXPECTED LATER THIS AFTERNOON. CAUTIONARY CONDITIONS ARE EXPECTED
OVERNIGHT UNTIL A HIGH PRESSURE AREA MOVES NEAR THE WATERS ON
SUNDAY.

GMZ730-750-755-765-770-775-011800-
/O.CON.KTAE.SC.Y.0020.000000T0000Z-111001T1800Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1025 AM EDT SAT OCT 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* WINDS: NORTH AROUND 20 KNOTS.

* SEAS: 3 TO 5 FEET NEAR SHORE AND 5 TO 7 FEET FURTHER OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GODSEY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 4:00 PM EDT, 5 hours 41 minutes earlier.

Area forecast discussion, Sep 29, 4:00 PM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT THU SEP 29 2011

.SYNOPSIS...
20Z WATER VAPOR AND H4 RUC ANALYSIS SHOWS AN AMPLIFYING UPPER LEVEL
SYSTEM ACROSS THE CONUS THIS AFTERNOON. PERSISTENT UPPER LEVEL LOW
WHICH HAS BEEN SPINNING OVER THE GREAT LAKES/MIDWEST FOR SEVERAL
DAYS HAS BECOME MORE PROGRESSIVE...AND IS CURRENTLY EJECTING TO THE
NORTHEAST OVER EASTERN ONTARIO/NEW YORK. HOWEVER...IN ITS WAKE
ANOTHER STRONG MID/UPPER LEVEL SHORTWAVE IS QUICKLY DROPPING
SOUTHEAST OVER THE UPPER MS VALLEY. THE POTENCY OF THIS ENERGY CAN
BE EASILY SEEN IN WV IMAGERY WITH MARKED DRYING OVER IOWA/SOUTHERN
WI. THIS IMPULSE WILL PLAY A LARGE PART IN OUR WEATHER OVER THE
COMING DAYS AS IT CARVES A DEEP/SHARP TROUGH ACROSS THE EASTERN
THIRD OF THE NATION...AND ALSO DRIVES OUR FIRST TRUE FALL-LIKE COLD
FRONT THROUGH THE REGION.

CLOSER TO HOME...ANOTHER SHORTWAVE IMPULSE IS MAKING ITS WAY OFF THE
MS DELTA AND WILL CROSS THE NORTHEAST GULF THROUGH TONIGHT. AS
THIS SHORTWAVE PASSES TO OUR SOUTH THIS EVENING... DRIER AIR ALOFT
WILL CONTINUE TO ADVECT IN FROM THE NW. THIS DRIER AIR WAS CLEARLY
EVIDENT ON THE 12Z KBMX SOUNDING PROFILE.

AT THE SURFACE...SUBTLE SURFACE BOUNDARY IS SLIPPING SOUTH OF THE
AREA THIS AFTERNOON. WEAK HIGH PRESSURE IS BUILDING INTO THE WESTERN
ZONES IN ITS WAKE. TEMPERATURES ARE SEASONABLE THIS AFTERNOON UNDER
THE MOSTLY SUNNY SKIES WITH MOST LOCATIONS TOPPING OUT IN THE MIDDLE
80S TO NEAR 90 DEGREES.

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
TONIGHT...QUIET AND FAIR WEATHER WILL PREVAIL AS SHORTWAVE ENERGY
HARMLESSLY PASSES TO THE SOUTH OF THE REGION. TEMPERATURES WILL COOL
TO SEASONABLE LEVELS UNDER CLEAR SKIES AND LIGHT GRADIENT
CONDITIONS. EXPECTING LOWS TO REACH THE LOWER/MIDDLE 60S BY SUNRISE
ON FRIDAY. HOWEVER...BIG CHANGES WILL BE TAKING PLACE IN THE PATTERN
TO OUR NORTH OVERNIGHT. POTENT SHORTWAVE ENERGY WILL BE RAPIDLY
DROPPING SOUTHEASTWARD INTO THE OH/TN VALLEYS WITH AN ASSOCIATED
SURFACE COLD FRONT FOLLOWING BELOW. BY SUNRISE THIS FRONT WILL BE
PROGRESSING INTO NORTHERN AL/GA.

FRIDAY...SHORTWAVE ENERGY WILL DROP INTO NORTHERN AL/GA AND THE
CAROLINAS BY EARLY AFTERNOON PUSHING THE COLD FRONT QUICKLY
SOUTHWARD INTO OUR FORECAST AREA. TAKING A CONSENSUS OF THE
NUMERICAL GUIDANCE...THIS FRONT LOOKS TO REACH OUR NORTHERN ZONES
AROUND MIDDAY AND THEN BE PASSING OFF THE COAST BY EARLY EVENING.
ATMOSPHERE WILL BE QUITE DRY...AND ANY SIGNIFICANT DEEP LAYER QG
FORCING/SYNOPTIC SUPPORT WILL BE WELL REMOVED TO OUR NORTHEAST
ACROSS THE CAROLINAS. THEREFORE EXPECTING A DRY FRONTAL PASSAGE WITH
POP LESS THAN 10% IN THE GRIDS. THE LATE ARRIVAL OF THE FRONT WILL
STILL ALLOW TEMPERATURES TO GET QUITE WARM OVER SOUTHERN PORTIONS OF
THE FORECAST AREA. NORTHERN ZONES FROM DOTHAN TO ALBANY AND TIFTON
WILL LIKELY ONLY REACH THE LOWER/MIDDLE 80S BEFORE THE PASSAGE HOLDS
THINGS STEADY FOR THE REST OF THE AFTERNOON. FURTHER SOUTH TOWARD
THE I-10 CORRIDOR WILL BE IN A BETTER LOCATION TO BENEFIT FROM THE
THERMAL RIDGE AHEAD OF THE FRONT. TEMPERATURES FOR THESE SOUTHERN
ZONES ARE EXPECTED TO TOP OUT IN THE UPPER 80S TO LOWER 90S.

FRIDAY NIGHT...COLD/DRY AIR ADVECTION WILL COMMENCE ON DEEP LAYER
N/NW FLOW IN THE WAKE OF THE FRONT. AFTER A GENERALLY WARM DAY ON
FRIDAY...TEMPERATURES WILL DROP BELOW NORMAL BY LATE FRIDAY NIGHT.
CURRENT GRIDS SHOW LOW TEMPERATURES IN THE 50S OVER THE SOUTHERN
HALF OF THE AREA...AND UPPER 40S TO AROUND 50 OVER THE NORTHERN
ZONES. ADD IN A BIT OF A BREEZE...AND IT WILL FEEL QUITE COOL WHEN
COMPARED TO THE SUMMER SEASON WE JUST EXPERIENCE.

SATURDAY...A FINAL SHORTWAVE PASSAGE AROUND THE BASE OF THE EASTERN
U.S. TROUGH WILL PROVIDE ANOTHER SHOT OF CAA AND DROP OUR 850MB
TEMPS DOWN BETWEEN 7-10C. THIS IS INDEED QUITE AN IMPRESSIVE
TROUGH AS THE COOL POOL UNDERNEATH IT IS PROGGED TO BRING 0C 850MB
TEMPS BRIEFLY DOWN INTO NORTHERN GA. THESE VALUES ARE SOME 3.5
STANDARD DEVIATIONS BELOW CLIMATOLOGY FOR THE FIRST OF OCTOBER. THE
FORECAST WILL SHOW NEAR "CHAMBER OF COMMERCE WEATHER" FOR SATURDAY
WITH MOSTLY CLEAR SKIES...DRY CONDITIONS...AND TEMPERATURES TOPPING
OUT IN THE LOWER/MID 70S NORTH AND UPPER 70S SOUTH.

SATURDAY NIGHT...THE COLDEST NIGHT OF THE SEASON SO FAR IS ON TAP.
THE COOL COLUMN...DRY AIRMASS...AND CLEAR SKIES ARE EXPECTED TO
ALLOW TEMPERATURES TO DROP INTO THE 40S AFTER MIDNIGHT FOR MOST
LOCATIONS. CURRENT FORECAST IS A BLEND OF THE COOLER MAV AND WARMER
MET GUIDANCE WITH GIVES GENERALLY MIDDLE 40S INLAND AND UPPER 40S TO
LOWER 50S CLOSE TO THE COAST. NOT CONVINCED ON THE COOLER MAV
TEMPERATURES WHICH BRING NORMALLY COLDER SPOTS DOWN INTO THE UPPER
30S TO NEAR 40. AN UNFAVORABLE SURFACE RIDGE POSITION SHOULD KEEP
THE GRADIENT UP ENOUGH TO PREVENT THIS DEGREE OF COLD.
REGARDLESS...THOSE OUTDOORS SATURDAY NIGHT/EARLY SUNDAY MORNING
SHOULD BE PREPARED FOR SOME RATHER CHILLY EARLY OCTOBER
TEMPERATURES.

&&

.LONG TERM (SUNDAY THROUGH NEXT THURSDAY)...
THE LARGE SCALE PATTERN ACROSS THE CONUS WILL BE CHARACTERIZED BY A
PROGRESSIVE AND RELATIVELY HIGH AMPLITUDE FLOW. THE FLOW LOSES SOME
AMPLITUDE AS THE DEEP TROUGH AND CUTOFF LOW ALONG THE EAST COAST
MOVES OFFSHORE SUNDAY THROUGH TUESDAY...THEN BECOMES HIGHLY
AMPLIFIED AGAIN THROUGH THE REMAINDER OF THE FORECAST PERIOD...AS A
SERIES OF STRONG SHORT WAVES DIG A DEEP TROUGH ALONG THE WEST
COAST...WHICH BUILDS A CORRESPONDING STRONG UPPER LEVEL RIDGE OVER
THE EASTERN U.S. AT THE SURFACE...DRY COOL HIGH PRESSURE AND A
NORTHERLY FLOW WILL DOMINATE THE TRI-STATE AREA AT THE BEGINNING OF
THE WEEK...BRINGING OUR FIRST REAL TASTE OF FALL WEATHER. BY THE
MIDDLE OF THE WEEK...THE LOW LEVEL FLOW WILL BECOME MORE
EASTERLY...AND A GRADUAL RETURN OF LOW LEVEL MOISTURE WILL BEGIN.
HOWEVER...EXPECT CONDITIONS TO REMAIN DRY ACROSS THE AREA THROUGH
THE COMING WEEK. WILL USE A BLEND OF THE GFS AND EURO...WITH
TEMPS...ESPECIALLY MINS STARTING OUT WELL BELOW CLIMO...AS MUCH AS
15 DEGREES BELOW...THEN GRADUALLY TRENDING BACK TOWARD NORMAL BY
THURSDAY.

&&

.AVIATION...
PREVAILING VFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON/EVENING
HOURS AT ALL TERMINALS. A FEW PATCHES OF MVFR VIS ARE POSSIBLE LATE
TONIGHT. NOT ANTICIPATING ANOTHER LARGE AREA OF LOWER STRATUS OR FOG
AS THE GRADIENT TIGHTENS AHEAD OF THE NEXT APPROACHING COLD FRONT.
STRONG COLD FRONT WILL CROSS INTO THE FORECAST AREA LATE TOMORROW
MORNING AND THROUGH THE AFTERNOON HOURS WITH GUSTY NW/N WINDS
DEVELOPING IN ITS WAKE THROUGH THE EARLY EVENING. NO CIG/VIS
RESTRICTIONS ARE EXPECTED WITH THIS FRONTAL PASSAGE. AN EXTENDED
PERIOD OF VFR CONDITIONS ARE THEN ANTICIPATED FOR THE UPCOMING
WEEKEND.

&&

.MARINE...
A WEAK BOUNDARY WILL SLIP SOUTH OF THE MARINE AREA THIS EVENING. A
STRONGER COLD FRONT WILL THEN RAPIDLY APPROACHING THE COASTAL WATERS
FROM THE NORTH TONIGHT AND EARLY FRIDAY...AND THEN PASS OFFSHORE
FRIDAY EVENING. IN THE WAKE OF THIS FRONT...A PERIOD OF SMALL CRAFT
ADVISORY CONDITIONS IS ANTICIPATED FRIDAY NIGHT INTO SATURDAY
MORNING. ADDITIONAL PERIODS OF NEAR CAUTIONARY LEVEL CONDITIONS ARE
EXPECTED THEREAFTER THROUGH THE REMAINDER OF THE WEEKEND AS WINDS
SLOWLY VEER TO THE NORTHEAST.

&&

.FIRE WEATHER...
A STRONG COLD FRONT WILL PUSH ACROSS THE REGION ON FRIDAY. THE
FRONTAL PASSAGE SHOULD BE A DRY ONE. THE AIR MASS BEHIND THE FRONT
IS VERY DRY. IN ADDITION...THE FRONTAL PASSAGE WILL KICK UP WINDS
AND INCREASE TRANSPORT WINDS AND MIXING HEIGHTS. RESULTANT
DISPERSION INDICES WILL BE HIGH. THE COMBINATION OF THESE CRITERIA
WILL RESULT IN RED FLAG CONDITIONS ACROSS MOST OF NORTHWEST FLORIDA
ON FRIDAY AND ALL OF NORTHWEST FLORIDA ON SATURDAY. CRITERIA ARE
ALSO EXPECTED TO BE MET IN SOUTHEAST ALABAMA ON SATURDAY. IN
GEORGIA...SUSTAINED WINDS ARE NOT EXPECTED TO BE QUITE HIGH ENOUGH
TO REACH CRITERIA DESPITE THE DRIER AIR. HOWEVER...THE FREQUENT GUST
CRITERIA WILL BE APPROACHED AND THIS WILL NEED TO BE WATCHED
CLOSELY. A WATCH OR WARNING FOR GEORGIA MAY BECOME NECESSARY IN
LATER UPDATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   63  91  54  78  44 /   0   0   0   0   0
PANAMA CITY   67  90  56  78  51 /   0   0   0   0   0
DOTHAN        63  83  49  74  45 /   0   0   0   0   0
ALBANY        62  83  48  75  45 /   0   0   0   0   0
VALDOSTA      61  88  52  77  45 /   0   0   0   0   0
CROSS CITY    64  90  56  79  46 /   0   0   0   0   0
APALACHICOLA  65  89  58  78  51 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...NONE.
FL...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...
     COASTAL BAY...COASTAL DIXIE...COASTAL FRANKLIN...COASTAL
     GULF...COASTAL JEFFERSON...COASTAL TAYLOR...COASTAL
     WAKULLA...GADSDEN...HOLMES...INLAND BAY...INLAND DIXIE...
     INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND
     TAYLOR...INLAND WAKULLA...INLAND WALTON...JACKSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...SOUTH WALTON...
     WASHINGTON.

     RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM
     CDT/ FRIDAY FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL
     WALTON..GADSDEN...HOLMES...INLAND BAY...INLAND FRANKLIN...
     INLAND GULF...INLAND JEFFERSON...INLAND TAYLOR...INLAND
     WAKULLA...INLAND WALTON...JACKSON...LEON...LIBERTY...
     MADISON...WASHINGTON.

GM...NONE.

&&

SYNOPSIS/SHORT TERM/MARINE/AVIATION...MROCZKA
FIRE WEATHER...WOOL
Hazardous weather outlook, Sep 29, 5:10 AM EDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 AM EDT THU SEP 29 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-301100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
510 AM EDT THU SEP 29 2011 /410 AM CDT THU SEP 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONTAL
BOUNDARY WILL REMAIN IN OUR VICINITY TODAY...BUT ANY SHOWERS OR
THUNDERSTORMS ARE EXPECTED TO REMAIN SAFELY OFF TO OUR WEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AFTER ONE MORE
SEASONABLY WARM DAY ACROSS THE REGION ON FRIDAY...THE STRONGEST
COLD FRONT OF THE EARLY FALL SEASON THUS FAR IN TERMS OF
TEMPERATURE DIFFERENCE IS EXPECTED TO MOVE THROUGH THE REGION ON
FRIDAY NIGHT. ALTHOUGH THIS COLD FRONT WILL MOVE THROUGH THE AREA
AS A DRY FRONT...MUCH COOLER AND DRIER AIR IS EXPECTED TO BUILD IN
BEHIND IT ASSOCIATION WITH THE RIDGE OF HIGH PRESSURE TO THE
NORTHWEST. WITH THIS COOLER AIR MOVING IN...DAYTIME HIGH
TEMPERATURES COULD BE REDUCED TO THE 70S AND LOW TEMPERATURES
COULD COULD FALL INTO THE 40S IN MANY INTERIOR LOCATIONS. IN
TERMS OF HIGH TEMPERATURE...THE COOLEST DAYS WILL BE SATURDAY AND
SUNDAY...WITH THE COOLEST LOWS EXPECTED ON SUNDAY AND MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 7:34 PM EDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.